Dr Jasper De Bock

jasper-de-bockJasper De Bock is a postdoctoral researcher at the imprecise probability unit of Ghent University, working on the theory of imprecise probabilities and its applications. Together with Gert de Cooman, he will co-supervise the UTOPIAE project at Ghent University.

He currently supervises two PhD students, both of which conduct research on imprecise probabilities. He is a member of the executive committee of the SIPTA society, which organises the biannual ISIPTA conferences and summer schools on imprecise probabilities, and a member of the WPMSIIP workgroup and the main organiser of its 2014 edition.

Jasper De Bock is also the author of 25 scientific publications and has conducted reviews for international conferences such as ISIPTA, ECSQARU, SMPS, PGM and UAI, as well as for international journals such as IJAR and JMP. His work has been awarded with a best student paper award (ECSQARU 2013), a best PhD award (De Meulemeester-Piot prize) and the gold prize of the ISIPTA-IJAR young researcher award competition.

Key publications:

Jasper De Bock & Gert de Cooman. An efficient algorithm for estimating state sequences in imprecise hidden Markov models. Journal of Artificial Intelligence Research, 50: 189-233, 2014. http://dx.doi.org/10.1613/jair.4385

Jasper De Bock, Cassio P. de Campos & Alessandro Antonucci. Global sensitivity analysis for MAP inference in graphical models. Advances in Neural Information Processing Systems 27 (Proceedings of NIPS 2014), pages 2690-2698, 2014. https://papers.nips.cc/paper/5472-global-sensitivity-analysis-for-map-inference-in-graphical-models

Jasper De Bock & Gert de Cooman. Credal networks under epistemic irrelevance: the sets of desirable gambles approach. International Journal of Approximate Reasoning, 56(B): 178-207, 2015. http://dx.doi.org/10.1016/j.ijar.2015.08.006

Jasper De Bock & Gert de Cooman. Conditioning, updating and lower probability zero. International Journal of Approximate Reasoning, 67: 1-36, 2015.

Jasper De Bock, Arthur Van Camp, Márcio A. Diniz & Gert de Cooman. Representation theorems for partially exchangeable random variables. Fuzzy Sets and Systems, 284: 1–30, 2016. http://dx.doi.org/10.1016/j.fss.2014.10.027

Jasper De Bock. The limit behaviour of imprecise continuous-time Markov chains. Journal of Nonlinear Science, 27(1): 159-196, 2017. http://dx.doi.org/10.1007/s00332-016-9328-3